From Bellflower, California, USA:
I'm 56, have had type 2 diabetes for about two and a half years, and I have recently switched from premeal Prandin to twice daily Avandia. With Prandin I was always tired and got cramps in my feet and calves at night. I now have much more energy and stamina, but I also have had a six to seven pound weight gain which I can't seem to get rid of. Any suggestions? By the way, I'm very active as it is.
Avandia [rosiglitazone] and Prandin [repaglinide ] have different mechanisms of action for lowering blood sugars. Avandia improves your body's response to the insulin you make. Prandin increases insulin secretion at the time you take it, through your body's own secretion of insulin.
I have no answer about the cramps at night, other than it may be a unique side effect of the drug. The only way to know for sure is to re-challenge you with the medication.
The weight gain with Avandia is an issue. It seems that the adipose tissue is the tissue that is significantly changed in its ability to take up glucose. Therefore, it is not a surprise that patients gain weight on the medication. This is less weight gained, compared to patients with type 1 diabetes who initiate intensive insulin therapy. Keep working on diet and exercise.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.